Alert archive / Wisconsin / Special Weather Statements in 2016
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Aug 4, 2016, 5:50 PM CDT for Winnebago County, Wisconsin. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2016, 5:50 PM CDT (22:50 UTC)
- Expired
- Aug 4, 2016, 6:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Green Bay, WI
County Winnebago County, WI
The radar
The Green Bay radar (KGRB), 70 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.8 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 933 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 869 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
981 WWUS83 KGRB 042250 SPSGRB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 550 PM CDT THU AUG 4 2016 WIZ048-042345- WINNEBAGO WI- 550 PM CDT THU AUG 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WINNEBAGO COUNTY UNTIL 645 PM CDT... AT 550 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR LAKE POYGAN TO BRANDON. MOVEMENT WAS EAST AT 30 MPH. WINDS IN EXCESS OF 40 MPH AND RAINFALL AMOUNTS UPWARDS OF AN INCH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... APPLETON...OSHKOSH...MENASHA...CENTRAL LAKE WINNEBAGO... LAKE POYGAN...RUSH LAKE...NORTHERN LAKE WINNEBAGO... SOUTHERN LAKE WINNEBAGO...NEENAH AND OMRO. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4390 8889 4424 8889 4424 8841 4389 8840 TIME...MOT...LOC 2250Z 266DEG 24KT 4414 8881 4373 8880 $$ MPC
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Aug 4, 3:34 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Aug 4, 3:34 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 334 PM CDT THU AUG 4 2016 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Friday Issued at 334 PM CDT Thu Aug 4 2016 Severe potential with thunderstorms over the forecast area at 20Z are the first concern, followed by chances for more development ahead of a cold front. Showers and thunderstorms continued across eastern Wisconsin this afternoon, but MUCAPEs were decreasing and the stronger shear was farther northwest. Interaction of outflow and lake breeze boundaries complicate things so there still is some potential for severe. There were more storms in central Wisconsin where MUCAPES were in the 1000 to 2000 j/kg range. These storms were holding together as of 20z. Am concerned that there could be more development in unstable air ahead of a cold front that was just moving into western Wisconsin this afternoon. Have at least a chance for showers and storms across the entire area into the early evening, then POPs decrease from northwest to southeast and finally end before 12Z Friday. .LONG TERM...Friday Night Through Thursday Issued at 334 PM CDT Thu Aug 4 2016 Conditions should remain relatively tranquil through early next week with northwest flow aloft and surface high pressure across the region. Showers and thunderstorms are possible again starting Monday night and continuing through the end of the forecast in warm advection between a departing surface high and approaching low pressure system, as a mid level short wave passes over Wisconsin. High temperatures should be near or a few degrees above normal. && .AVIATION...for 18Z TAF Issuance Issued at 107 PM CDT Thu Aug 4 2016 Low confidence level with this set of TAFs as mesoscale models have been inconsistent. The expected scenario had the line of storms, that was moving out of Minnesota this morning, weakening or dissipating as it moved into the forecast area, then storms firing later today. The line held together and produced damaging wind gusts in central Wisconsin where MUCAPEs were in the 1000 to 2000 j/kg range. Not sure this will be the end of the storms for the day since there is clearing behind them, the approaching cold front was still in Minnesota at midday, and there has been more development in Minnesota and far western Wisconsin. Have the line of convection, that contained the severe storms, continuing across the rest of the area today and held onto some thunderstorms through the early evening. After that the forecast is dry with winds shifting to northwest with the passage of the front. Ceilings were mostly VFR with spotty MVFR. Showers and storms were producing mainly MVFR conditions with some strong and gusty winds. Conditions should be VFR later tonight and Friday morning. && .GRB WATCHES/WARNINGS/ADVISORIES... Beach Hazards Statement until 10 PM CDT this evening FOR WIZ022. && SHORT TERM.....MG LONG TERM......JKL/MG AVIATION.......MG
Hazardous weather outlook, Aug 4, 3:44 PM CDT, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 344 PM CDT THU AUG 4 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-052045- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 344 PM CDT THU AUG 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MOST OF THE AREA THROUGH TONIGHT, WITH THE GREATEST RISK OVER CENTRAL AND EASTERN WISCONSIN. THE PRIMARY SEVERE THREATS WILL BE DAMAGING WINDS, LARGE HAIL AND TORRENTIAL RAINFALL. THERE IS AN INCREASED RISK OF RIP CURRENTS ON THE LAKE MICHIGAN SHORELINE IN EASTERN DOOR COUNTY THROUGH THIS EVENING. SWIMMERS SHOULD USE EXTRA CAUTION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THE NEXT CHANCE OF THUNDERSTORMS WILL BE MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY STILL BE NEEDED THROUGH TONIGHT. SPOTTERS ARE ASKED TO FORWARD THEIR REPORTS OF ANY DAMAGING WIND GUSTS AND HAIL GREATER THAN A HALF AN INCH. LMZ521-522-541>543-052045- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 344 PM CDT THU AUG 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY HAS BEEN POSTED ON LAKE MICHIGAN ADJACENT TO DOOR COUNTY THROUGH THIS EVENING, FOR INCREASING SOUTH WINDS AND BUILDING WAVES. THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS TONIGHT. THE PRIMARY THREATS WILL BE STRONG WINDS AND TORRENTIAL RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THE NEXT CHANCE OF THUNDERSTORMS BEGINS TUESDAY AND CONTINUES THROUGH THURSDAY. MG/MG
In the hours before
Special weather statement, Aug 4, 12:30 PM CDT, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1230 PM CDT THU AUG 4 2016
WIZ035-036-045-041830-
PORTAGE WI-WOOD WI-WAUSHARA WI-
1230 PM CDT THU AUG 4 2016
...STRONG THUNDERSTORMS MOVING ACROSS WOOD AND PORTAGE COUNTIES...
AT 1229 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF PITTSVILLE TO NEAR
BABCOCK TO TOMAH. MOVEMENT WAS EAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
BABCOCK AROUND 1235 PM CDT.
WISCONSIN RAPIDS AROUND 1250 PM CDT.
LAKE WAZEECHA AROUND 1255 PM CDT.
PLAINFIELD AROUND 130 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE RUDOLPH...CUSTER...
KELLNER...CRANMOOR...KEENE...ELLIS...POWERS BLUFF COUNTY
PARK...BETHEL... STANDING ROCK PARK AND PORT EDWARDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4469 9001 4468 8923 4398 8922 4398 8960
4425 8960 4425 9024
TIME...MOT...LOC 1729Z 268DEG 24KT 4437 9003 4423 9018 4399 9052
BERSCHLocal storm report, Aug 4, 1:09 PM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
109 PM CDT THU AUG 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 PM TSTM WND DMG 3 NW NEOPIT 45.01N 88.85W
08/04/2016 MENOMINEE WI PUBLIC
TREES DOWN.
&&
MLSpecial weather statement, Aug 4, 1:25 PM CDT, 4 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
125 PM CDT THU AUG 4 2016
WIZ011>013-020-021-031-073-074-041930-
SOUTHERN OCONTO COUNTY WI-NORTHERN MARINETTE COUNTY WI-
NORTHERN OCONTO COUNTY WI-SHAWANO WI-FLORENCE WI-FOREST WI-
SOUTHERN MARINETTE COUNTY WI-MENOMINEE WI-
125 PM CDT THU AUG 4 2016
...LINE OF STRONG THUNDERSTORMS MOVING INTO FAR NORTHEAST
WISCONSIN...
AT 123 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 11 MILES WEST OF HOMESTEAD TO 10 MILES SOUTH OF
GOODMAN TO 10 MILES NORTHEAST OF MOUNTAIN TO 7 MILES NORTH OF LEGEND
LAKE TO NEAR EMBARRASS. MOVEMENT WAS NORTHEAST AT 45 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SHAWANO...KINGSFORD...GILLETT...CRIVITZ...PEMBINE...MOUNTAIN...
GOODMAN...WAUSAUKEE...POUND AND HOMESTEAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR ANY INLAND LAKES...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THESE STORMS PASS.
&&
LAT...LON 4592 8810 4582 8814 4578 8809 4579 8799
4568 8778 4565 8783 4559 8778 4556 8783
4550 8779 4535 8789 4535 8775 4539 8770
4534 8772 4492 8809 4468 8873 4468 8884
4497 8859 4527 8844 4581 8851 4595 8819
TIME...MOT...LOC 1823Z 238DEG 41KT 4577 8843 4549 8839 4530 8837 4501
8852 4471 8878
AKSpecial weather statement, Aug 4, 1:31 PM CDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
131 PM CDT THU AUG 4 2016
WIZ036>038-045-048-042000-
WAUPACA WI-PORTAGE WI-OUTAGAMIE WI-WINNEBAGO WI-WAUSHARA WI-
131 PM CDT THU AUG 4 2016
...SIGNIFICANT WEATHER ADVISORY FOR WAUSHARA...OUTAGAMIE...PORTAGE...
WAUPACA AND WINNEBAGO COUNTIES UNTIL 300 PM CDT...
AT 130 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 9 MILES NORTH OF PLAINFIELD TO 12 MILES
NORTHEAST OF FRIENDSHIP TO NEAR ADAMS. MOVEMENT WAS EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. PEA
SIZED HAIL AND TORRENTIAL RAINFALL IS ALSO POSSIBLE WITH THESE
STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
PLAINFIELD AROUND 145 PM CDT.
HARTMAN CREEK STATE PARK AROUND 200 PM CDT.
WAUTOMA AND CHAIN O' LAKES-KING AROUND 205 PM CDT.
WAUPACA AND REDGRANITE AROUND 215 PM CDT.
BERLIN AND FREMONT AROUND 230 PM CDT.
NEW LONDON AND LAKE POYGAN AROUND 235 PM CDT.
RUSH LAKE AROUND 255 PM CDT.
APPLETON...OSHKOSH AND MENASHA AROUND 300 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE
ALLENVILLE...ELLIS... TUSTIN...LEEMAN...NORTHPORT...KING...HIGHLAND
SHORE...BLAINE...READFIELD AND NELSONVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4390 8889 4398 8889 4398 8960 4424 8960
4425 8964 4469 8947 4467 8861 4459 8861
4459 8819 4424 8819 4424 8840 4389 8840
TIME...MOT...LOC 1830Z 274DEG 30KT 4434 8954 4412 8965 4389 8982
BERSCHSpecial weather statement, Aug 4, 5:19 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 519 PM CDT THU AUG 4 2016 WIZ045-050130- WAUSHARA- 519 PM CDT THU AUG 4 2016 ...HEAVY RAINFALL EXPECTED ACROSS WAUSHARA COUNTY... AT 520 PM CDT...DOPPLER RADAR WAS TRACKING VERY SLOW MOVING THUNDERSTORMS ACROSS WAUSHARA COUNTY. ADDITIONAL STORMS WERE ALSO DEVELOPING UPSTREAM AS STORMS MOVED OUT OF THE AREA. DOPPLER RADAR ESTIMATES THAT AROUND 1 INCH...WITH UP TO 2 INCHES OF RAIN HAS FALLEN OVER THE COUNTY. ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS POSSIBLE THIS EVENING. LOCATIONS IMPACTED BY HEAVY RAINFALL INCLUDE WAUTOMA...WILD ROSE... REDGRANITE...PINE RIVER AND MOUNT MORRIS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && KURIMSKI
Special weather statement, Aug 4, 5:50 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 550 PM CDT THU AUG 4 2016 WIZ048-042345- WINNEBAGO WI- 550 PM CDT THU AUG 4 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WINNEBAGO COUNTY UNTIL 645 PM CDT... AT 550 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR LAKE POYGAN TO BRANDON. MOVEMENT WAS EAST AT 30 MPH. WINDS IN EXCESS OF 40 MPH AND RAINFALL AMOUNTS UPWARDS OF AN INCH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... APPLETON...OSHKOSH...MENASHA...CENTRAL LAKE WINNEBAGO... LAKE POYGAN...RUSH LAKE...NORTHERN LAKE WINNEBAGO... SOUTHERN LAKE WINNEBAGO...NEENAH AND OMRO. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4390 8889 4424 8889 4424 8841 4389 8840 TIME...MOT...LOC 2250Z 266DEG 24KT 4414 8881 4373 8880 MPC
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 3:26 AM CDT | Small Craft Advisory | GRB | 22 hr | |
| Aug 4, 3:57 AM CDT | Beach Hazards Statement | GRB | Door | 18 hr |
| Aug 4, 10:05 AM CDT | Special Weather Statement | GRB | Lincoln, Oneida, Vilas | 70 min |
| Aug 4, 10:33 AM CDT | Special Weather Statement | GRB | Lincoln, Oneida, Vilas | 72 min |
| Aug 4, 10:58 AM CDT | Special Weather Statement | GRB | Marathon, Wood | 77 min |
| Aug 4, 11:45 AM CDT | Special Weather Statement | GRB | Lincoln | 60 min |
| Aug 4, 12:04 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Marathon, Shawano | 41 min |
| Aug 4, 12:30 PM CDT | Special Weather Statement | GRB | Portage, Waushara, Wood | 60 min |
| Aug 4, 12:44 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade, Menominee, Oconto, Shawano | 46 min |
| Aug 4, 1:25 PM CDT | Special Weather Statement | GRB | Marinette, Oconto | 65 min |
| Aug 4, 1:31 PM CDT | Special Weather Statement | GRB | Outagamie, Portage, Waupaca, Waushara, Winnebago | 89 min |
Nearby
Special Weather Statements in Wisconsin, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.